MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ INFUSION ADAPTER C100; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ INFUSION ADAPTER C100; INTRAVASCULAR ADMINISTRATION SET
Model Number 515306
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ infusion adapter c100 experienced flow issues.The following information was provided by the initial reporter: customer reported the registered nurse "changed the pump running the myozyme 3 times including the lines and had the patient re-cannulated multiple times, in case it was a vein collapse situation.Each change still resulted in a line occlusion error.The only way they could get the infusion to run, was with the removal of the inline filter, which is mandated by the data sheet and consumer information.A visual inspection of the bag hasn¿t revealed any ¿particles¿, but the alarming of the pump suggests that there is something causing a blockage.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 25-aug-2023.H6: investigation summary: one infusion adapter connected to a tube received by our quality team for investigation.Through visual evaluation, no damage or defects were observed.Functional testing was performed, attempting to pass liquid through the fluid channel, liquid passed.Device history review was performed for lot 2111218, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Retained samples from the same lot were evaluated, no defects or issue observed.A flow test was performed and liquid was able to successfully move through the device without issue.The c100 came connected to a tube, so it may be that the liquid flow problem is from the tube and not from our product.Product undergoes a series of inspections throughout the manufacturing process to ensure the quality and functionality of the device, including flow rate verification.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ INFUSION ADAPTER C100
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17159411
Report Number3003152976-2023-00238
Device Sequence Number17930664
Product Code ONB
UDI-Device Identifier00382905153068
UDI-Public(01)00382905153068
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Model Number515306
Device Catalogue Number515306
Device Lot Number2111218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer08/27/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown